Jump to content

Saros

Advanced Member
  • Posts

    394
  • Joined

  • Last visited

  • Days Won

    2

Everything posted by Saros

  1. I'm no expert and am only guessing, but if you've seen some improvement and aren't suffering any side effects, I'd recommend to just grin and bear it and give it another couple months after a dosage increase. It's fortunate to get benefit without a lot of trial and error. No one wants to wait, but I think you're ahead of the curve so far. Good luck with the waiting game.
  2. A permanent reprieve from depression, and then I'll work out the other details. Years ago I would have asked for more.
  3. "cranial electrotherapy stimulation" for the interested: http://www.depressionforums.org/forums/topic/41407-cranial-electro-stimulation-alpha-stim/ http://www.depressionforums.org/forums/topic/95770-ces-works/ http://www.depressionforums.org/forums/topic/97553-ces-devices/ http://www.depressionforums.org/forums/topic/21667-cranial-electro-stimulation/ http://www.depressionforums.org/forums/topic/53512-fisher-wallace-cranial-stimulator/
  4. Same - Unlike most videos I've watched, I found his talk resonated strongly with me, so I picked up the book. His history and breakdown are completely dissimilar to my experience, but I find his abstractions of depression very meaningful. It's interesting the book was a New York Times best seller. I wonder who the average audience was/is. edit: some of his language are just things I was taught to dislike in scientific literature. After all the commas, semicolons, dashes, parenthetical and tangential comments, I just want to see something expressed perfunctorily. It wouldn't keep me from recommending the book to anyone.
  5. I'm currently trying to read the same book, and the author's dressing of language and syntax is at times almost Dostoyevskian for it's level of impenetrability.
  6. I think it wouldn't hurt to be honest with said mental health professionals, and (when the opportunity presents itself) have a little back and forth about why thy think one way, while you think another. It's better than second-guessing without knowing said specialist's justifications.
  7. I wonder if using words like "enlightenment" is just setting the bar too high - it encourages the cognitive distortion of all-or-nothing thinking. I think it's ok for life to be a little bit petty and meaningless, as long as that doesn't define it. Middle way. edit: but i really have no idea.
  8. Not suggesting it's this easy, but: just keep breathing. Focus on just that and doing it well. It's what I sometimes do when fight-or-flight approaches and it sometimes helps.
  9. 2.5 weeks later, 3mg risperdal now seems to have no effect on anhedonia. Will try something else in a month.
  10. As I recall, the forums have had a few one-time posts suggesting people try CES along with recommended purchase links, and a couple anecdotal stories of people trying it and reporting no effect. Personally, I'm suspect of anyone purporting a cheap, effective panacea, especially one without significant clinical study and support.
  11. Got car insurance after not having any for the last 4-ish years.
  12. Personally, I think a healthy relationship involves having a life outside of your SO. In my experience, relying on SO to always be everything isn't fair to either person.
  13. The portrait you paint is of an abusive, overbearing boyfriend. All his actions are his own choices, and any blame for the things he does begins and ends with him. If one of my peers told me the same story, I'd advise they remove him from their life entirely, and good riddance.
  14. Contact a mental health specialist for a proper diagnosis and tell them your concerns. Keep in mind that many people share multiple symptoms of Aspergers without having the syndrome. That being said, whether you have it or not, you're still the same person you were yesterday.
  15. It seems as likely to me that it's withdrawal from the desvenlafaxine, rather than a side effect of venlafaxine, which might be effective for you.
  16. I'd recommend you see a psychiatrist, if medication is the route you'd like to take. There are a lot of potential medications, and my feeling is that a GP isn't as qualified to make the best determination of what is appropriate for you. Some psychiatrists also offer therapy and would probably be fine starting right away rather than waiting on a medication to be effective. The advantage of therapy with a psychiatrist is there's a lot of follow-up visits to see how the medication is doing, or whether a change is needed.
  17. Assuming you've seen a mental health specialist and considered therapy and/or medication, many people find sunlight, regular exercise, a consistent sleep cycle, and healthy eating help them, if only by degrees.
  18. Welcome to the forums. It sounds like you're a good candidate for therapy, based on the fact that your recent episode may have been triggered and/or exacerbated by a specific circumstance in your life. Good luck with the AD. It can take some patience to find one that works for you.
  19. It sounds like grief - the perfectly normal experience of emotional suffering when losing something of value. I'm suggeting there's nothing embarassing or unusual about it. It's a fuzzy line between grief and depression, though, and I won't presume to know when someone is experiencing one and not the other. If it interferes with your ability to carry on the responsibilities of daily life, it might be time to talk to someone about it.
  20. Similar. In social situations, rather than saying my "subconscious takes over", I feel as if some nebulous and ill-defined third-party assumes control and I'm watching from some nameless place far behind my eyes. Afterwards, it feels like the social event was experienced by someone else, and I'm always inexplicably exhausted.
  21. Confusion and trouble concentrating, in gradations from an everyday nominal level to rarely mildly psychotic episodes. Are you suggesting 1) most anhedonia is onset only after AD medication, or 2) that there's a balance point between treating depression (and concomitantly, possibly an organic anhedonia) while avoiding provoking a secondary, medication-induced anhedonia? I ask because, in my own case, anhedonia preceded medication. I had not considered there might be a Goldilocks point between treating existing symptoms and avoiding the fostering of new symtpoms that mimic those I'm trying to eliminate.
  22. currently 300mg wellbutrin + 3mg risperdal; wellbutrin for ~9 months; anhedonia seemed to break first week after starting. That benefit shortly disappeared. Tried going to 450mg, but no perceived improvement over 300mg, so returned to 300. Overall, wellbutrin improved physical mobility and got me off the floor, so to speak. started the risperdal (@ 1mg) about two months ago for thought disorder. The first few days after starting had some breaks in anhedonia; anhedonia shortly returned. Was fighting risperdal-induced drowsiness for a month (has since dissipated). The past week, some cursory interests have begun to appear. Curiously, they are not the same from before onset of MDD. Have had a few laughs at television, but wouldn't say I've experienced "happy" or "sad". To wit: after about two months, risperdal (prescribed for thought disorder) seems to be suggesting a break in anhedonia. edit: to be fair, some other aspects of my depression seem to be in remission in response to risperdal. I cannot say if risperdal is a direct agent responsible for a break in anhedonia, or perhaps anhedonia retreats when the umbrella of other MDD symptoms is reduced.
×
×
  • Create New...